Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2013, 7:02 PM EDT for Chattooga County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 7:02 PM EDT (23:02 UTC)
- Expired
- Aug 8, 2013, 8:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Atlanta, GA
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878
WWUS82 KFFC 082302
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT THU AUG 8 2013
GAZ011-090000-
702 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND WINDS GUSTING TO
35 MPH IN CHATTOOGA COUNTY UNTIL 800 PM EDT...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM 17 MILES NORTH OF TRION TO
12 MILES WEST OF CLOUDLAND...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE LIKELY WITH THESE STORMS.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CHATTOOGA COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CLOUDLAND...JAMES H. FLOYD STATE
PARK...LYERLY...BERRYTON...SUMMERVILLE...MENLO...TRION AND SUBLIGNA.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3458 8512 3453 8516 3448 8521 3435 8547
3435 8548 3453 8552 3458 8553
TIME...MOT...LOC 2302Z 270DEG 7KT 3478 8532 3461 8548
3454 8557 3447 8569
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:44 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 8, 3:44 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 PM EDT THU AUG 8 2013 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ACTIVE DAY ACROSS NORTH AND WEST CENTRAL GEORGIA IS EXPECTED TO CONTINUE THROUGH THIS EVENING AND THE PRIMARY THREAT REMAINS FLOODING. BETTER CONVECTION HAS SHIFTED NW OF THE ATL METRO AREA. ITS POSSIBLE THAT THE ATL METRO AREA HAS BEEN WORKED OVER ALREADY AND THAT THUNDER IN THAT AREA MAY BE MORE LIMITED THROUGH THIS EVENING. HRRR HAS HAD A GOOD HANDLE ON THE SITUATION TODAY AND BASED OFF OF THIS...TRENDS AND OTHER GUIDANCE...SHOULD SEE ACTIVITY DECREASE BY MIDNIGHT. FLOW ALOFT HAS BECOME MORE ZONAL AND RIDGING CONTINUES TO BUILD IN ALOFT THROUGH THE SHORT TERM. DESPITE THIS...WHICH USUALLY HELPS TO SUPPRESS CONVECTION...PW/S REMAIN HIGH WITH CLOSE TO 2 INCHES CONTINUING THROUGH SATURDAY. ALTHOUGH THERE ARE SUBTLE WAVES IN THE FLOW NO CLEAR VORT MAX TO PICK UP ON. EVEN SO...ONLY A WEAK VORT MAX FOR TODAY THAT HAS CAUSED WIDESPREAD RAIN ACROSS NORTH AND WEST CENTRAL GEORGIA. SO EVEN WITH LITTLE IN TERMS OF THE UPPER LEVELS...WITH HIGH PW VALUES...EXPECT ABOVE NORMAL POPS AGAIN ON FRIDAY FOR NORTH GEORGIA WITH CLOSER TO CLIMO VALUES FOR CENTRAL GEORGIA. FOR EARLY SATURDAY MORNING...FRONT IS MOVING ALONG THE EAST COAST AND MAY SEE THE TAIL END OF IT MAKE IT INTO NORTH GEORGIA...THUS HAVE LEFT THE MENTION OF POPS IN FOR NORTH GEORGIA FRIDAY NIGHT. SEE HYDROLOGY SECTION FOR DETAILS REGARDING RAINFALL AMOUNTS AND IMPACTS. 11 .LONG TERM /SATURDAY THROUGH THURSDAY/... CURRENT EXTENDED FORECAST GRIDS LOOK GOOD...NO SIGNIFICANT CHANGES MADE AS 12Z MODEL RUN DID NOT INDICATE ANY SIGNIFICANT CHANGES TO THE MEDIUM RANGE MODEL TRENDS. PLEASE SEE THE PREVIOUS LONG RANGE FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM DISCUSSION/FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED 414 AM EDT THU AUG 8 2013/ FLAT UPPER RIDGE CONTINUES OVER THE REGION THROUGH THE WEEKEND WITH MULTIPLE IMPULSES IN THE UPPER FLOW AFFECTING THE CWA. PLENTY OF AVAILABLE MOISTURE COMBINED WITH THE DYNAMICS SHOULD SUPPORT AT LEAST CHANCE OR SLIGHT CHANCE POPS WITH A TREND TOWARD THE DIURNAL PATTERN. BY THE BEGINNING OF NEXT WEEK AN UPPER TROUGH DEEPENING OVER THE NORTHEAST SHOULD HELP PUSH A FRONT SOUTHWARD INTO GA. NOT SURE AT THIS TIME HOW FAR INTO THE CWA THE FRONT WILL ACTUALLY GET...BUT THERE IS SOME INDICATION THAT THERE MAY BE SOME DRYING ACROSS THE NORTH BY THE END OF THE PERIOD. NOT CONFIDENT IT WILL BE DRY ENOUGH TO REMOVE ANY POPS HOWEVER. 41 && .HYDROLOGY... ONGOING FLOODING CONCERNS ACROSS THE ATL METRO AREA WITH FLASH FLOOD WARNINGS IN EFFECT. EXPECT TO SEE SLOW MOVING AND TRAINING STORMS CONTINUE THROUGH THE EVENING. WIDESPREAD ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH ARE EXPECTED THROUGH TONIGHT...HOWEVER LOCALIZED HIGHER AMOUNTS ARE EXPECTED AND THESE ARE THE AREAS THAT WILL BE A CONCERN FOR FLOODING. WITH THIS SETUP THOUGH...ITS IMPOSSIBLE TO PIN POINT WHERE THESE HIGHER AMOUNTS WILL OCCUR. FLOOD WATCH CONTINUES TO BE IN EFFECT UNTIL FRIDAY MORNING. ALTHOUGH ACTIVITY IS FORECAST TO DECREASE TONIGHT...WITH PW/S AROUND 2 INCHES AGAIN ON FRIDAY...IT IS POSSIBLE THAT THE FLOOD WATCH WILL NEED TO BE EXTENDED FURTHER IN TIME. WITH TIME LEFT TO MAKE THE DECISION THOUGH...WILL LET THE MIDNIGHT SHIFT MAKE THIS DECISION BASED ON LATEST TRENDS AND GUIDANCE. && AVIATION... 18Z UPDATE... CONVECTION REMAINS ACTIVE AROUND THE ATL TAF SITES AND SEEMS TO BE THE MOST PROBABLE AREA THROUGH THE AFTERNOON. THUS EXPECT A GOOD BIT OF VARIABILITY IN THE CIGS...VSBYS AND WIND IN AND AROUND THE TSRA. EXPECT WINDS AT ATL TO VARY BETWEEN SW AND SE THROUGH THE AFTERNOON AND THEN BECOME MORE SE THIS EVENING. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CIGS AND VSBYS. LOW CONFIDENCE ON WIND. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 88 71 89 / 40 50 30 40 ATLANTA 73 87 73 88 / 60 50 30 40 BLAIRSVILLE 69 82 68 84 / 60 60 40 50 CARTERSVILLE 72 88 70 88 / 60 60 40 50 COLUMBUS 74 91 74 92 / 20 40 20 30 GAINESVILLE 72 85 71 88 / 60 60 40 50 MACON 73 91 71 93 / 20 30 20 20 ROME 72 89 71 88 / 60 60 40 50 PEACHTREE CITY 71 88 71 89 / 40 40 30 40 VIDALIA 74 92 73 93 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD... HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS... TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...11 LONG TERM....20 AVIATION...11
Hazardous weather outlook, Aug 8, 3:50 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT THU AUG 8 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 350 PM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR NORTH AND PORTIONS OF CENTRAL GEORGIA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS UPPER LEVEL IMPULSES CONTINUE TO MOVE ACROSS THE REGION. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAINFALL WITH POSSIBLE LOCAL FLASH FLOODING. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE WITHIN THE WATCH AREA. OTHER HAZARDS INCLUDE GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 8, 3:51 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT THU AUG 8 2013
GAZ002-003-082045-
351 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER AND CATOOSA
COUNTIES UNTIL 445 PM EDT...
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM CHICKAMAUGA TO LINWOOD THE
LINE OF THUNDERSTORMS WERE NEARLY STATIONARY. RAINFALL AMOUNTS OF 1
TO 2 INCHES IN ONE HOUR ARE POSSIBLE WITH ISOLATED SPOTS SEEING UP
TO 3 INCHES OF RAIN.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER AND CATOOSA COUNTIES...INCLUDING AREAS AROUND WOOD STATION...
BLUE SPRING...BEAUMONT...RINGGOLD...CENTER POST...LAFAYETTE...
LINWOOD...ROCK SPRING...CHICKAMAUGA...NOBLE...BOYNTON...CEDAR
GROVE...INDIAN SPRINGS...GRAYSVILLE AND FORT OGLETHORPE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3498 8498 3491 8502 3488 8501 3486 8506
3482 8507 3482 8513 3473 8517 3472 8505
3459 8506 3459 8553 3463 8553 3467 8549
3477 8545 3488 8544 3498 8536
TIME...MOT...LOC 1951Z 178DEG 2KT 3491 8530 3482 8531
3470 8531Special weather statement, Aug 8, 4:39 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT THU AUG 8 2013
GAZ012-019-020-030-082145-
439 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...BARTOW...
FLOYD AND GORDON COUNTIES UNTIL 545 PM EDT...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE THUNDERSTORMS WITH HEAVY RAIN FROM FAIRMOUNT TO
CEDARTOWN...MOVING NORTH AT 5 MPH. RAINFALL AMOUNTS OF UP TO 2
INCHES IN ONE HOUR ARE POSSIBLE.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
POLK...BARTOW...FLOYD AND GORDON COUNTIES...INCLUDING AREAS AROUND
ANTIOCH...SENEY...FISH CREEK...VAN WERT...ROCKMART...ARAGON...
KINGSTON...PINE LOG...FUNKHOUSER...FOLSOM...FAIRMOUNT...
ADAIRSVILLE...CEDARTOWN...SONORAVILLE AND RANGER. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3439 8529 3444 8518 3454 8513 3457 8509
3458 8467 3433 8467 3426 8493 3394 8506
3392 8537 3416 8544
TIME...MOT...LOC 2038Z 144DEG 3KT 3443 8472 3434 8500
3414 8513 3398 8527Special weather statement, Aug 8, 4:41 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT THU AUG 8 2013
GAZ001-002-082145-
441 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER AND DADE
COUNTIES UNTIL 545 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER HOOKER...MOVING EAST AT 5
MPH. RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE WITH THIS STORM.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER AND DADE COUNTIES...INCLUDING AREAS AROUND COLE CITY...
STEPHENSVILLE...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...
TRENTON...MORGANVILLE...HOOKER...WILDWOOD...LOOKOUT MOUNTAIN...
CHATTANOOGA VALLEY...CHICKAMAUGA AND FAIRVIEW. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.
&&
LAT...LON 3499 8528 3483 8527 3482 8558 3482 8559
3498 8561 3499 8560
TIME...MOT...LOC 2041Z 270DEG 6KT 3497 8546Special weather statement, Aug 8, 5:43 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT THU AUG 8 2013
GAZ001-002-082230-
543 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER AND DADE
COUNTIES UNTIL 630 PM EDT...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER CHATTANOOGA VALLEY...MOVING
EAST AT 5 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH
THIS STORM.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER AND DADE COUNTIES...INCLUDING AREAS AROUND CHICKAMAUGA...
CHATTANOOGA VALLEY...FAIRVIEW...CLOUDLAND CANYON STATE PARK...LOOKOUT
MOUNTAIN...COLE CITY...HOOKER...MORGANVILLE...STEPHENSVILLE...
WILDWOOD...NEW ENGLAND AND TRENTON. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3499 8528 3483 8527 3482 8558 3482 8559
3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 2143Z 126DEG 0KT 3493 8540Special weather statement, Aug 8, 6:13 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT THU AUG 8 2013
GAZ001>004-082315-
613 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND WINDS GUSTING TO
35 MPH IN WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 715
PM EDT...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES WEST OF COLE CITY TO 33 MILES
SOUTHWEST OF RISING FAWN...MOVING EAST AT 20 MPH. OTHER STORMS WERE
SCATTERED ACROSS NORTHWEST GEORGIA WHICH WERE PRODUCING HEAVY
RAINFALL WITH AMOUNTS OF 1 TO 2 INCHES IN ONE HOUR.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND GUSTS
TO 35 MPH AS THEY MOVE ACROSS WHITFIELD...WALKER...CATOOSA AND DADE
COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE COLE CITY...STEPHENSVILLE...MORGANVILLE...NEW
ENGLAND...HOOKER...WILDWOOD...TRENTON...LOOKOUT MOUNTAIN...RISING
FAWN...CHATTANOOGA VALLEY...CEDAR GROVE...BLUE SPRING...BEAUMONT...
RINGGOLD AND BOYNTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS AS WELL AS MINOR FLOODING OF STREAMS AND CREEKS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3499 8505 3460 8506 3460 8554 3498 8561
3499 8560 3499 8547
TIME...MOT...LOC 2212Z 281DEG 18KT 3495 8572 3488 8587
3473 8586 3455 8604Special weather statement, Aug 8, 7:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT THU AUG 8 2013
GAZ011-090000-
702 PM EDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND WINDS GUSTING TO
35 MPH IN CHATTOOGA COUNTY UNTIL 800 PM EDT...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM 17 MILES NORTH OF TRION TO
12 MILES WEST OF CLOUDLAND...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE LIKELY WITH THESE STORMS.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CHATTOOGA COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE CLOUDLAND...JAMES H. FLOYD STATE
PARK...LYERLY...BERRYTON...SUMMERVILLE...MENLO...TRION AND SUBLIGNA.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3458 8512 3453 8516 3448 8521 3435 8547
3435 8548 3453 8552 3458 8553
TIME...MOT...LOC 2302Z 270DEG 7KT 3478 8532 3461 8548
3454 8557 3447 8569The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:25 PM EDT | Special Weather Statement | FFC | Heard | 65 min |
| Aug 8, 12:10 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette | 35 min |
| Aug 8, 12:40 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Coweta, DeKalb, Fayette, Fulton and 1 more | 80 min |
| Aug 8, 12:44 PM EDT | Special Weather Statement | FFC | Union | 61 min |
| Aug 8, 1:00 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, Coweta, DeKalb, Fayette, Fulton and 3 more | 6 hr |
| Aug 8, 1:13 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 77 min |
| Aug 8, 1:23 PM EDT | Special Weather Statement | FFC | Madison | 67 min |
| Aug 8, 1:56 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 79 min |
| Aug 8, 2:13 PM EDT | Flash Flood Warning | FFC | Banks, Hall, Jackson | 6 hr |
| Aug 8, 2:46 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 59 min |
| Aug 8, 3:38 PM EDT | Special Weather Statement | FFC | Harris | 52 min |
| Aug 8, 3:42 PM EDT | Special Weather Statement | FFC | Bartow, Haralson, Paulding, Polk | 63 min |
| Aug 8, 3:51 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 54 min |
| Aug 8, 4:39 PM EDT | Special Weather Statement | FFC | Floyd, Gordon, Polk | 66 min |
| Aug 8, 4:41 PM EDT | Special Weather Statement | FFC | Dade | 64 min |
| Aug 8, 5:43 PM EDT | Special Weather Statement | FFC | Dade | 47 min |
| Aug 8, 6:13 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 62 min |
| Aug 8, 6:46 PM EDT | Flash Flood Warning | FFC | Dade, Walker | 4 hr |
| Aug 8, 7:24 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 66 min |
| Aug 8, 7:29 PM EDT | Flash Flood Warning | FFC | Catoosa | 4 hr |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.